Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 190, NWS Atlanta, GA

December 11, 2018Gordon County, Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 11, 2018, 7:51 PM EST for Gordon County, Murray County, Whitfield County, Georgia. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Dec 11, 2018, 7:51 PM EST (00:51 UTC)
Expired
Dec 12, 2018, 5:21 AM EST
In force
10 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Gordon County, GA, Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Conasauga River at Tilton (TLNG1). The gauge peaked at 18.46 ft at Dec 11, 2018, 4:00 PM EST.

actionminormoderate1015202512/1212/13
Action stage
15 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02387000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

928 
WGUS42 KFFC 120051
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
751 PM EST Tue Dec 11 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Conasauga River near Tilton affecting Gordon...Murray and 
  Whitfield Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC129-213-313-121221-
/O.NEW.KFFC.FL.W.0190.181212T0051Z-181212T1221Z/
/TLNG1.1.ER.000000T0000Z.181212T0015Z.181212T0621Z.NO/
751 PM EST Tue Dec 11 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Conasauga River near Tilton.
* From this evening until Wednesday morning.
* At  7 PM Tuesday the stage was 18.4 feet...and 
  falling.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by after 
  midnight tomorrow.
* At 18.0 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pastures along the river  upstream and 
  downstream from the gage on the Brackett Ridge Road bridge.
  

&&

LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497


$$
2 follow-up statements
446 
WGUS82 KFFC 120834
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
334 AM EST Wed Dec 12 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County

 
...The Flood Warning continues for the following rivers in Georgia...
 
  Conasauga River near Tilton affecting Gordon...Murray and 
  Whitfield Counties 

  Oostanaula River near Calhoun affecting Gordon County 

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County 

  Coosa River near Plant Hammond affecting Floyd County 

  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

  Oconee River near Penfield affecting Clarke...Greene and Oconee 
  Counties 

  Oconee River near Oconee affecting Washington and Wilkinson 
  Counties 

  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties 


GAC313-120904-
/O.CAN.KFFC.FL.W.0165.000000T0000Z-181212T1647Z/
/CHCG1.1.ER.181209T1138Z.181211T0800Z.181212T0710Z.UU/
334 AM EST Wed Dec 12 2018

The Flood Warning is cancelled for
  The Coahulla Creek near Keiths Mill near Dalton.
* This takes effect immediately.
* At 3 AM Wednesday the stage was 15.6 feet...and falling.
* Flood stage is 16.0 feet.
* The creek/river will continue to fall.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$

GAC129-213-313-121421-
/O.EXT.KFFC.FL.W.0190.000000T0000Z-181212T1421Z/
/TLNG1.1.ER.000000T0000Z.181212T0015Z.181212T0821Z.NO/
334 AM EST Wed Dec 12 2018

...Flood Warning extended until this morning...The Flood Warning 
continues for
  The Conasauga River near Tilton.
* Until this morning.
* At 3 AM Wednesday the stage was 18.2 feet...and slowly falling.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage by early this 
  morning.
  

&&

LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497


$$

GAC129-122234-
/O.CON.KFFC.FL.W.0181.000000T0000Z-000000T0000Z/
/CALG1.1.ER.181209T2357Z.181210T2230Z.000000T0000Z.NO/
334 AM EST Wed Dec 12 2018

The Flood Warning continues for
  The Oostanaula River near Calhoun.
* Until further notice.
* At 3 AM Wednesday the stage was 21.0 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 21.0 feet.
  

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504


$$

GAC115-122234-
/O.CON.KFFC.FL.W.0176.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.181209T1933Z.181211T0445Z.000000T0000Z.NO/
334 AM EST Wed Dec 12 2018

The Flood Warning continues for
  The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 3 AM Wednesday the stage was 26.2 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 24.0 feet.
* At 26.0 feet...Minor flooding continues in the woodlands...fields 
  and pastures along the river upstream and downstream from the gage 
  on the old Lock and Dam behind the Trading Post. The boat ramp will
  be completely under water at Lock and Dam park. 
* This crest compares to a previous crest of 26.3 feet on May 9 2013.
  

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
      3425 8531 3423 8526             

$$

GAC115-122234-
/O.CON.KFFC.FL.W.0186.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.181209T2322Z.181211T1200Z.000000T0000Z.NO/
334 AM EST Wed Dec 12 2018

The Flood Warning continues for
  The Coosa River near Plant Hammond.
* Until further notice.
* At 9 PM Tuesday the stage was 573.6 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 570.0 feet.
* At 573.0 feet...Minor flooding continues to expand further into the
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage behind Plant Hammond. The access road near
  the intakes behind the plant begins to flood. The boat ramp near 
  the intakes and a small portion of an access road near and under 
  the Georgia Highway 100 bridge will be under 3 feet of water.
* This crest compares to a previous crest of 573.8 feet on May 10 
  2013.  

&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$

GAC021-153-169-207-289-122234-
/O.CON.KFFC.FL.W.0179.000000T0000Z-181213T0600Z/
/MACG1.1.ER.181209T2247Z.181211T0730Z.181213T0000Z.NO/
334 AM EST Wed Dec 12 2018

The Flood Warning continues for
  The Ocmulgee River near Macon.
* Until this evening.
* At 2 AM Wednesday the stage was 19.2 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage by this 
  evening.
* At 19.0 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail will begin to flood in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park will flood. Portions of agricultural 
  lands well downstream will be under two feet of water.
* This crest compares to a previous crest of 19.2 feet on Apr 9 2014.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC059-133-219-122154-
/O.CON.KFFC.FL.W.0174.000000T0000Z-181212T2154Z/
/PNFG1.1.ER.181209T1903Z.181211T1945Z.181212T1554Z.NO/
334 AM EST Wed Dec 12 2018

The Flood Warning continues for
  The Oconee River near Penfield.
* Until this afternoon.
* At 3 AM Wednesday the stage was 15.9 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* The river will continue to fall to below flood stage by late this 
  morning.
* At 15.0 feet...Minor flooding continues to expand into fields...
  woodlands and pastures...mainly on the right bank of the river...
  upstream and downstream from the gage on the Georgia Highway 15 
  bridge.
* This crest compares to a previous crest of 15.3 feet on Dec 27 2009.
  

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$

GAC303-319-122234-
/O.CON.KFFC.FL.W.0188.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.181210T1734Z.181211T1630Z.000000T0000Z.NR/
334 AM EST Wed Dec 12 2018

The Flood Warning continues for
  The Oconee River near Oconee.
* Until further notice.
* At 3 AM Wednesday the stage was 19.0 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* At 19.0 feet...Minor flooding continues to expand into the 
  woodlands and wetlands along the river upstream and downstream from
  a gage located by a dirt boat ramp on the west side of Avant Mine 
  off Adams Road in Washington County. The water level will begin to 
  surround the elevated USGS gage house.
* This crest compares to a previous crest of 19.0 feet on Dec 24 2013.
  

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311             

$$

GAC167-303-319-122234-
/O.CON.KFFC.FL.W.0187.000000T0000Z-181216T1536Z/
/OCNG1.1.ER.181211T1445Z.181213T1800Z.181216T0936Z.NO/
334 AM EST Wed Dec 12 2018

The Flood Warning continues for
  The Oconee River near Oconee.
* Until Sunday morning.
* At 3 AM Wednesday the stage was 19.1 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* The river will continue rising to near 20.0 feet by tomorrow early 
  afternoon. The river will fall below flood stage Sunday morning.
* At 21.0 feet...Moderate flooding begins. The dirt parking lot by 
  the Old Balls Ferry Road boat ramp is under one to three feet of 
  water. The end of Old Balls Ferry Road begins to flood. Flooding 
  continues and spreads further into the woodlands near the river.
* This crest compares to a previous crest of 19.8 feet on Dec 14 2008.
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$
841 
WGUS82 KFFC 121021
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
521 AM EST Wed Dec 12 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Conasauga River near Tilton affecting Gordon...Murray and 
  Whitfield Counties

 
GAC129-213-313-121051-
/O.CAN.KFFC.FL.W.0190.000000T0000Z-181212T1421Z/
/TLNG1.1.ER.000000T0000Z.181212T0015Z.181212T0930Z.NO/
521 AM EST Wed Dec 12 2018

The Flood Warning is cancelled for
  The Conasauga River near Tilton.
* This takes effect immediately.
* At 5 AM Wednesday the stage was 17.9 feet...and falling.
* Flood stage is 18.0 feet.
* The creek/river will continue to fall.
  

&&

LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 11, 6:46 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Dec 11, 6:46 PM EST, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
646 PM EST Tue Dec 11 2018

.PREV DISCUSSION... /Issued 257 PM EST Tue Dec 11 2018/

SHORT TERM /Tonight through Wednesday Night/...

No significant weather concerns this short term period.
Dry high pressure drifts across the area tonight and Wednesday.
Main thing of note will be high clouds will be on the increase
later tonight through the short term in the faster upper level
flow.

Forecast low temperatures are running near to as much as 5-10
degrees below normal across the area tonight and around to as much
as 4-8 degrees above normal Wednesday night. Forecast high
temperatures are running near to as much as 4-6 degrees below normal
for Wednesday.

Overall confidence is high.

BDL

LONG TERM /Thursday through Tuesday/...
No changes made to the long term forecast. The next major trough
deepening into the southwest will begin to affect our area at the
very start of the extended forecast. The latest model runs have
been a bit slower on bringing moisture back and it looks as if any
rain may hold off until after sunrise Thursday. So...no mention
of winter precipitation for Wednesday night. Best rainfall chances
still on track for Thursday night into Friday night. Rain should
be diminishing Saturday as the closed upper low pulls northeast
into the southern Appalachians. A mention of thunderstorms still
looks okay for Friday ahead of the surface low. ECMWF still slower
and farther south with the upper low for Sunday with the
possibility of a few lingering showers. However for now have
continued with the drier solution with no mention of pops Sunday
through Monday.

01

&&

.AVIATION...
00Z Update...
VFR conditions expected through the forecast. Light WNW winds
tonight will increase only slightly to 4-7kts Wed. BKN high clouds
around 20kft expected to move in after 15Z Wed.

//ATL Confidence...00Z Update...
High confidence for all elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          29  52  35  55 /   0   0   0  10
Atlanta         31  53  37  54 /   0   0   0  10
Blairsville     26  49  33  51 /   0   0   5  10
Cartersville    26  52  36  54 /   0   0   5  10
Columbus        30  56  40  59 /   0   0   0  10
Gainesville     30  50  36  52 /   0   0   0  10
Macon           28  55  36  58 /   0   0   0  10
Rome            27  52  37  55 /   0   0   5  10
Peachtree City  29  54  36  56 /   0   0   0  10
Vidalia         31  59  37  61 /   0   0   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....RW
AVIATION...SNELSON
Hazardous weather outlook, Dec 11, 4:37 AM EST, 15 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
437 AM EST Tue Dec 11 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
437 AM EST Tue Dec 11 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

...BLACK ICE AND ICY SPOTS CAN BE EXPECTED ACROSS NORTH AND
PORTIONS OF CENTRAL GEORGIA THIS MORNING...

Moisture remaining on roads combining with freezing temperatures
will lead to slick spots on some roads...bridges...and overpasses.

For more information please see the special weather statement
regarding icy spots and black ice.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Rain will develop again Thursday and continue through Saturday. A
few thunderstorms are possible mainly Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.